Alert archive / Oklahoma / High Wind Warnings in 2018

High Wind Warning 5, NWS Norman, OK

June 7, 2018Comanche County, Cotton County, Tillman County, Oklahoma; Archer County, Clay County, Wichita County, Texas

NWS Norman, OK issued this high wind warning at Jun 7, 2018, 11:07 PM CDT for Comanche County, Cotton County, Tillman County, Oklahoma; Archer County, Clay County, Wichita County, Texas. It was in force for 4 hr. 6 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 7, 2018, 11:07 PM CDT (04:07 UTC)
Expired
Jun 8, 2018, 3:00 AM CDT
In force
4 hr
Issued by
NWS Norman, OK

Counties Comanche County, OK, Cotton County, OK, Tillman County, OK, Archer County, TX, Clay County, TX, Wichita County, TX

The radar

The Altus AFB radar (KFDR), 47 km from the middle of the area, began a volume at 04:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 8, 12:14 AM CDTNON-TSTM WND GST 64Sheppard Afb, TX
Jun 8, 12:15 AM CDTNON-TSTM WND GST 59Sheppard Afb, TX
Jun 8, 12:15 AM CDTNON-TSTM WND DMGWichita Falls, TXTREE AND POWER POLE DAMAGE
Jun 8, 12:35 AM CDTNON-TSTM WND GST 54Wichita Falls, TXKICKAPOO AIRPORT
Jun 8, 1:00 AM CDTNON-TSTM WND GST 60Wichita Falls, TXKICKAPOO AIRPORT
Jun 8, 1:15 AM CDTNON-TSTM WND DMGArcher City, TXTREE DAMAGE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 4.1 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2018-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 27 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2018-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
27 J/kg
Mixed-layer CIN
-579 J/kg
Mixed-layer LCL
2078 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
285 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

148 
WWUS74 KOUN 080407
NPWOUN

URGENT - WEATHER MESSAGE
National Weather Service Norman OK
1107 PM CDT Thu Jun 7 2018

OKZ037-038-044-080600-
/O.NEW.KOUN.HW.W.0005.180608T0407Z-180608T0600Z/
Tillman-Comanche-Cotton-
Including the cities of Frederick, Lawton, Walters, and Temple
1107 PM CDT Thu Jun 7 2018

...HIGH WIND WARNING IN EFFECT UNTIL 1 AM CDT FRIDAY...

The National Weather Service in Norman has issued a High Wind
Warning, which is in effect until 1 AM CDT Friday.

* WINDS...Southeast wind gusts to 60 mph.

* TIMING...Through around 1 AM CDT. 

* IMPACTS...Wind damage to trees is possible. Driving will be very
  difficult, especially in high profile vehicles. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$
2 follow-up statements
562 
WWUS74 KOUN 080533 AAA
NPWOUN

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Norman OK
1233 AM CDT Fri Jun 8 2018

...DAMAGING NON-THUNDERSTORM WINDS EXPECTED...

TXZ086-089-090-080800-
/O.EXB.KOUN.HW.W.0005.000000T0000Z-180608T0800Z/
Wichita-Archer-Clay-
Including the cities of Sheppard AFB, Wichita Falls, Archer City,
Holliday, Lakeside City, Scotland, and Henrietta
1233 AM CDT Fri Jun 8 2018

...HIGH WIND WARNING IN EFFECT UNTIL 3 AM CDT EARLY THIS
MORNING...

The National Weather Service in Norman has issued a High Wind
Warning, which is in effect until 3 AM CDT early this morning.

* WINDS...Southerly wind gusts to 60 mph.

* TIMING...Through around 3 AM CDT.

* IMPACTS...Wind damage to trees, power lines, and light weight
  structures is possible. Driving will be very difficult, 
  especially in high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

OKZ037-038-044-080800-
/O.EXT.KOUN.HW.W.0005.000000T0000Z-180608T0800Z/
Tillman-Comanche-Cotton-
Including the cities of Frederick, Lawton, Walters, and Temple
1233 AM CDT Fri Jun 8 2018

...HIGH WIND WARNING NOW IN EFFECT UNTIL 3 AM CDT EARLY THIS
MORNING...

* WINDS...Southerly wind gusts to 60 mph.

* TIMING...Mainly through 2 AM CDT.

* IMPACTS...Wind damage to trees, power lines, and light weight
  structures is possible. Driving will be very difficult, 
  especially in high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$
521 
WWUS74 KOUN 080646 AAB
NPWOUN

URGENT - WEATHER MESSAGE...UPDATED
National Weather Service Norman OK
146 AM CDT Fri Jun 8 2018

OKZ037-038-044-080800-
/O.CAN.KOUN.HW.W.0005.000000T0000Z-180608T0800Z/
Tillman-Comanche-Cotton-
Including the cities of Frederick, Lawton, Walters, and Temple
146 AM CDT Fri Jun 8 2018

...HIGH WIND WARNING IS CANCELLED...

The National Weather Service in Norman has cancelled the High
Wind Warning.

$$

TXZ086-089-090-080800-
/O.CON.KOUN.HW.W.0005.000000T0000Z-180608T0800Z/
Wichita-Archer-Clay-
Including the cities of Sheppard AFB, Wichita Falls, Archer City,
Holliday, Lakeside City, Scotland, and Henrietta
146 AM CDT Fri Jun 8 2018

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM CDT EARLY THIS
MORNING...

* WINDS...Southerly wind gusts 45 to 55.

* TIMING...Through around 3 AM CDT.

* IMPACTS...Wind damage to trees, power lines, and light weight 
  structures is possible. Driving will be very difficult, 
  especially in high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A High Wind Warning means a hazardous high wind event is expected
or occurring. Sustained wind speeds of at least 40 mph or gusts
of 58 mph or more can lead to property damage.

&&

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this high wind warning went out at Jun 7, 10:36 PM CDT, 31 minutes earlier.

Area forecast discussion, Jun 7, 10:36 PM CDT, 31 minutes before
Area Forecast Discussion
National Weather Service Norman OK
1036 PM CDT Thu Jun 7 2018

.DISCUSSION...

&&

.AVIATION...
For the 06z TAFs:

Enough convective overturning and resultant decrease of dew points
seems to have occurred to preclude fog in areas that received
substantial rain. Wake low winds in Southwest Oklahoma should
subside around or shortly after the 06z TAFs begin. There is only
a low probability of mid-level convection overnight, so it's
doubtful that any TAF site will be impacted. Southeast winds will
increase and become gusty at most sites during the afternoon and
then subside during the evening. High Plains diurnally driven
convection could approach western Oklahoma during the evening but
probabilities are too low for inclusion at Woodward/WWR and
Clinton/CSM.

&&

.PREV DISCUSSION... /issued 305 PM CDT Thu Jun 7 2018/

DISCUSSION...
Strong to occasionally severe storms across southern Oklahoma,
continue to push slowly southward this afternoon. An associated
outflow boundary extends from near Mangum to north of Vernon and
Wichita Falls, then east along the Red River. The convection
early this morning and afternoon has certainly change the airmass
across roughly the eastern two-thirds of Oklahoma with the
exception of far southeast Oklahoma. Despite decent insolation
across northwestern and west central Oklahoma, very breezy east
and southeast winds are keeping temperatures somewhat cooler.

Mid level clouds over the Texas Panhandle are moving east and
developing as a wave approaches the area from New Mexico.
Increased lift and the outflow boundary in southwest Oklahoma may
result in severe convection over the next hour or two. If storms
form, large hail and damaging wind gusts will be likely as storms
move east and southeast.

After the wave moves east of the area Friday a period of dry
weather may begin. We will keep in some slight chances of rain for
Friday evening as a few storms may move across parts of western
and northern Oklahoma.

A shortwave may skirt the southern plains on Sunday but for now will
keep POPS below 20 percent.

Thunderstorm chances may increase again by late Tuesday into
Wednesday as storms form to the north of Oklahoma and move
southward.

&&

.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK  88  72  93  73 /  70  20  10  10
Hobart OK         97  71  97  74 /  40  20  10  10
Wichita Falls TX  99  73  97  76 /  60  60  10  10
Gage OK           96  69  97  71 /  20  10  10  20
Ponca City OK     83  71  92  72 /  80  20  10  20
Durant OK         91  73  91  73 /  60  50   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...None.
TX...None.
&&

12/30/12
Hazardous weather outlook, Jun 7, 8:09 PM CDT, 2 hours 58 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Norman OK
809 PM CDT Thu Jun 7 2018

OKZ004>048-050>052-TXZ083>090-090115-
Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield-
Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne-
Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain-
Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson-
Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton-
Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman-
Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay-
809 PM CDT Thu Jun 7 2018

This hazardous weather outlook is for portions of northern...
western...central...and southern Oklahoma...and western north
Texas.

.DAY ONE...Tonight...

.Thunderstorms...
Scattered thunderstorms will be possible across Oklahoma and
western north Texas overnight. A few strong storms may occur
across mainly western Oklahoma and western north Texas this
evening. The strongest storms will be capable of producing small
hail, gusty winds and heavy rainfall.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday...

.Thunderstorms...
There will be a chance of thunderstorms Friday, and again from
Sunday night through Wednesday night. There is a Marginal Risk of
severe thunderstorms Friday, north of a line from Cheyenne to
Alva.

.Heat...
High temperatures in the 90s, with heat indices around 100 are
expected through early next week.

Get graphics and more details at weather.gov/norman...and follow
our weather forecast office on Twitter and Facebook.

In the hours before

Special weather statement, Jun 7, 9:47 PM CDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Norman OK
947 PM CDT Thu Jun 7 2018

OKZ023-034>038-044-TXZ085-086-088>090-080500-
Caddo-Greer-Kiowa-Jackson-Tillman-Comanche-Cotton-Wilbarger-
Wichita-Baylor-Archer-Clay-
Including the cities of Anadarko, Hinton, Mangum, Granite,
Hobart, Snyder, Altus, Frederick, Lawton, Walters, Temple,
Vernon, Sheppard AFB, Wichita Falls, Seymour, Archer City,
Holliday, Lakeside City, Scotland, and Henrietta
947 PM CDT Thu Jun 7 2018

...Strong Wind Gusts This Evening Across Portions of Southwest
Oklahoma and Western North Texas...

In the wake of thunderstorms that moved through the area earlier
this evening, strong southeasterly wind gusts are occuring. Wind
gusts of 45 to 55 mph are possible. Winds should diminish late
this evening or early tonight.

Winds this strong can make driving difficult, especially for high
profile vehicles. Use extra caution.
Local storm report, Jun 7, 10:38 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1038 PM CDT THU JUN 7 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     NON-TSTM WND GST 3 W GRANDFIELD          34.23N 98.74W
06/07/2018  M59 MPH          TILLMAN            OK   MESONET

            WIND GUST ASSOCIATED WITH WAKE LOW.

&&

SC
Local storm report, Jun 7, 10:46 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1046 PM CDT THU JUN 7 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1038 PM     NON-TSTM WND GST 5 E LAWTON              34.60N 98.33W
06/07/2018  M58.00 MPH       COMANCHE           OK   AMATEUR RADIO

&&

SC
Local storm report, Jun 7, 10:47 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1047 PM CDT THU JUN 7 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 PM     NON-TSTM WND GST 3 W GRANDFIELD          34.23N 98.74W
06/07/2018  M62 MPH          TILLMAN            OK   MESONET

&&

SC
Local storm report, Jun 7, 10:51 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1051 PM CDT THU JUN 7 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 PM     NON-TSTM WND GST 3 W GRANDFIELD          34.23N 98.74W
06/07/2018  M60 MPH          TILLMAN            OK   MESONET

&&

SC
Local storm report, Jun 7, 11:04 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1104 PM CDT THU JUN 7 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1055 PM     NON-TSTM WND GST 4 NW WALTERS            34.40N 98.36W
06/07/2018  M64 MPH          COTTON             OK   MESONET

&&

SC

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 7:00 PM CDTSpecial Weather StatementOUNBaylor30 min
Jun 7, 7:50 PM CDTAreal Flood AdvisoryOUNKnox115 min

Nearby

High Wind Warnings in Oklahoma, 2018High Wind Warnings in Texas, 2018Every high wind warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.